Advertisement

Applied Mathematics & Optimization

, Volume 70, Issue 2, pp 253–278 | Cite as

A Stochastic Recursive Optimal Control Problem Under the G-expectation Framework

  • Mingshang Hu
  • Shaolin Ji
  • Shuzhen Yang
Article

Abstract

In this paper, we study a stochastic recursive optimal control problem in which the objective functional is described by the solution of a backward stochastic differential equation driven by \(G\)-Brownian motion. Under standard assumptions, we establish the dynamic programming principle and the related Hamilton–Jacobi–Bellman (HJB) equation in the framework of \(G\)-expectation. Finally, we show that the value function is the viscosity solution of the obtained HJB equation.

Keywords

\(G\)-expectation Backward stochastic differential equations  Stochastic optimal control Dynamic programming principle Viscosity solution 

Mathematics Subject Classification

93E20 60H10 35K15 

Notes

Acknowledgments

We would like to thank S. Peng for many helpful discussions. We also wish to thank the referee for valuable comments.

References

  1. 1.
    Buckdahn, R., Li, J.: Stochastic differential games and viscosity solutions for Hamilton–Jacobi–Bellman–Isaacs equations. SIAM J. Control Optim. 47, 444–475 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Buckdahna, R., Labedb, B., Rainera, C., Tamer, L.: Existence of an optimal control for stochastic control systems with nonlinear cost functional. Stochastics: Int. J. Probab. Stoch. Process. 82, 241–256 (2010)Google Scholar
  3. 3.
    Denis, L., Martini, C.: A theoretical framework for the pricing of contingent claims in the presence of model uncertainty. Ann. Appl. Probab. 16, 827–852 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Denis, L., Hu, M., Peng, S.: Function spaces and capacity related to a sublinear expectation: application to \(G\)-Brownian motion paths. Potential Anal. 34, 139–161 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Duffie, D., Epstein, L.: Stochastic differential utility. Econometrica 60, 353–394 (1992)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    El Karoui, N., Peng, S., Quenez, M.C.: Backward stochastic differential equations in finance. Math. Finance 7, 1–71 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Epstein, L., Ji, S.: Ambiguous volatility, possibility and utility in continuous time. J. Math. Econ. (2013). http://hdl.handle.net/10.1093/rfs/hht018
  8. 8.
    Epstein, L., Ji, S.: Ambiguous volatility and asset pricing in continuous time. Rev. Finan. Stud. 26, 1740–1786 (2013)CrossRefGoogle Scholar
  9. 9.
    Fleming, W.H., Soner, H.M.: Control Markov Processes and Viscosity Solutions. Springer, New York (1993)Google Scholar
  10. 10.
    Hu, M., Ji, S., Peng, S., Song, Y.: Backward stochastic differential equations driven by G-Brownian motion. Stoch. Process. Appl. 124, 759–784 (2014)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Hu, M., Ji, S., Peng, S., Song, Y.: Comparison theorem, Feynman–Kac formula and Girsanov transformation for BSDEs driven by G-Brownian motion. Stoch. Process. Appl. 124, 1170–1195 (2014)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Hu, M., Peng, S.: On representation theorem of G-expectations and paths of \(G\)-Brownian motion. Acta Math. Appl. Sin. Engl. Ser. 25, 539–546 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Matoussi, A., Piozin, L., Possamai, D.: Second-order BSDEs with general reflection and Dynkin games under uncertainty (2012). arXiv:1212.0476
  14. 14.
    Matoussi, A., Possamai, D., Zhou, C.: Robust utility maximization in non-dominated models with 2BSDE, the uncertain volatility model. Math. Financ. (2012). arXiv:1201.0769v5
  15. 15.
    Neufeld, A., Nutz, M.: Superreplication under volatility uncertainty for measurable claims (2012). arXiv:1208.6486v2
  16. 16.
    Nutz, M.: Random G-expectations. Ann. Appl. Probab. 23(2013), 1755–1777 (2010)MathSciNetGoogle Scholar
  17. 17.
    Nutz, M.: A quasi-sure approach to the control of non-Markovian stochastic differential equations. Electron. J. Probab. 17, 1–23 (2012)CrossRefMathSciNetGoogle Scholar
  18. 18.
    Nutz, M., Zhang, J.: Optimal stopping under adverse nonlinear expectation and related games (2012). arXiv:1212.2140v1
  19. 19.
    Pardoux, E., Peng, S.: Adapted solutions of backward stochastic equations. Syst. Control Lett. 14, 55–61 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Peng, S.: Filtration consistent nonlinear expectations and evaluations of contingent claims. Acta Math. Appl. Sin. 20, 1–24 (2004)CrossRefGoogle Scholar
  21. 21.
    Peng, S.: Nonlinear expectations and nonlinear Markov chains. Chin. Ann. Math. 26B, 159–184 (2005)CrossRefGoogle Scholar
  22. 22.
    Peng, S.: \(G\)-Expectation, \(G\)-Brownian Motion and Related Stochastic Calculus of Itô Type, Stochastic Analysis and Applications, Abel Symp., 2, pp. 541–567. Springer, Berlin (2007)Google Scholar
  23. 23.
    Peng, S.: \(G\)-Brownian motion and dynamic risk measure under volatility uncertainty (2007). arXiv:0711.2834v1
  24. 24.
    Peng, S.: Multi-dimensional \(G\)-Brownian motion and related stochastic calculus under \(G\)-expectation. Stoch. Process. Appl. 118, 2223–2253 (2008)CrossRefzbMATHGoogle Scholar
  25. 25.
    Peng, S.: Nonlinear expectations and stochastic calculus under uncertainty (2010). arXiv:1002.4546v1
  26. 26.
    Peng, S.: Backward stochastic differential equation, nonlinear expectation and their applications. In: Proceedings of the International Congress of Mathematicians, Hyderabad (2010)Google Scholar
  27. 27.
    Peng, S., Song, Y., Zhang, J.: A complete representation theorem for G-martingales (2012). arXiv:1201.2629v1
  28. 28.
    Peng, S.: A generalized dynamic programming principle and Hamilton–Jacobi–Bellmen equation. Stoch. Stoch. Rep. 38, 119–134 (1992)CrossRefzbMATHGoogle Scholar
  29. 29.
    Peng, S.: Backward stochastic differential equations-stochastic optimization theory and viscosity solutions of HJB equations. In: Yan, J., Peng, S., Fang, S., Wu, L. (eds.) Topics on Stochastic Analysis, Science Press, Beijing, pp. 85–138 (1997) (in Chinese)Google Scholar
  30. 30.
    Pham, T., Zhang, J.: Two person zero-sum game in weak formulation and path dependent Bellman–Isaacs equation (2012). arXiv:1209.6605v1
  31. 31.
    Wu, Z., Yu, Z.: Dynamic programming principle for one kind of stochastic recursive optimal control problem and Hamilton–Jacobi–Bellman equation. SIAM J. Control Optim. 47, 2616–2641 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  32. 32.
    Soner, H.M., Touzi, N., Zhang, J.: Martingale representation theorem under G-expectation. Stoch. Process. Appl. 121, 265–287 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  33. 33.
    Soner, H.M., Touzi, N., Zhang, J.: Quasi-sure stochastic analysis through aggregation. Electron. J. Probab. 16, 1844–1879 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  34. 34.
    Soner, H.M., Touzi, N., Zhang, J.: Wellposedness of second order backward SDEs. Probab. Theory Relat. Fields 153, 149–190 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  35. 35.
    Song, Y.: Some properties on G-evaluation and its applications to G-martingale decomposition. Sci. China Math. 54, 287–300 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  36. 36.
    Song, Y.: Uniqueness of the representation for \(G\)-martingales with finite variation. Electron. J. Probab. 17, 1–15 (2012)CrossRefMathSciNetGoogle Scholar
  37. 37.
    Yong, J., Zhou, X.Y.: Stochastic Controls: Hamiltonian Systems and HJB Equations. Springer, New York (1999)Google Scholar
  38. 38.
    Zhang, D.F.: Stochastic optimal control problems under G-expectation. Optim. Control Appl. Meth. 34, 96–110 (2013)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.School of MathematicsShandong UniversityJinan People’s Republic of China
  2. 2.Qilu Institute of FinanceShandong UniversityJinan People’s Republic of China

Personalised recommendations